Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Narcisses

Can Retin-A make scarring deeper/worse?

Just wondering if Retin-A can make scarring worse or more apparent...does anyone feel it may?

I've been using retin-a on my forehead for a few weeks and i don't know, but it seems like my forehead scars have become worse? Do they become worse before they become better??

weird.

What the heck is a 'hidden' scar...what's the physiology behind that????

Share this post


Link to post
Share on other sites

I use retin a aswell and when you first start using it youur skin will become red and look a bit worse, but after a while it should adapt to your skin and work better. As usual the product makes it worse before it makes it better. good luck xx

Share this post


Link to post
Share on other sites
Guest delta force operators

how strong is the rentina

Share this post


Link to post
Share on other sites

Emm, the Retin A is .01% i believe or possibly .05%.

So it's worse before it gets better eh??

weird, cuz when i started off using it, it seemed like it was getting better, but now that i look at it, i think it may look more apparent. I dunno why.... pre and post photos are always a good idea, i'm gonna have to do them.

So what do you guys think?

Anyone else reckon RETIN-A may cause scars to become more obvious?

So people have used Retin-A for like upto 6 months right? i hear the longer you use it, the more the benefit?

-Miss Narcisses. wub.gif

Share this post


Link to post
Share on other sites

I didn't have any scarring until I started using Retin-A for my Acne ....................... sad.gif ......................It thins the skin .......................Used it for about a year and my face turned into a battle Zone .......................I now stay away from it or anything with Retin A in it ......................

Share this post


Link to post
Share on other sites
I didn't have any scarring until I started using Retin-A for my Acne ....................... sad.gif ......................It thins the skin .......................Used it for about a year and my face turned into a battle Zone .......................I now stay away from it or anything with Retin A in it ......................

Share this post


Link to post
Share on other sites

i think it is fine to use as long as you dont use it everyday. 2 to 3 times a week is all I do.

Share this post


Link to post
Share on other sites

I used Retin-A for years with my acne. It really helped it get under control. However, when I started using it in my 20's for enlarged pores and blackheads I noticed that I started seeing some scars that I had not seen before. I mentioned it to my derm but he said that Retin-A thickens the skin by stimulating collagen. I can only think that in my 20's and now that I'm in my 30's my collagen is breaking down and my scars which did not show in my teens ( I thought I had picked and squeezed with no consequences) started to show.

It's a question, though, that never got answered for me and I still wonder about it.

Share this post


Link to post
Share on other sites

Retin-a improved my scars and the textue of skin overall. I've been using about 1 year now. No problems here.

Share this post


Link to post
Share on other sites

its just irritating when u use it. it causes teh temporary redness. get a moisterizer w. chamoile to soothe the skin. also u could get more hyperpigmentation because some of your acne healed bc of retin a

Share this post


Link to post
Share on other sites

My derm told me to use the retin a every night.

Cockhead. Any arrogant doctor, who thinks they know everything just makes me wanna kick em in the nuts and joy ride their porsche boxster cross the mejico border and leave it there. (not sure how i'd get home tho)

When i'm with my patients, i'm so diplomatic - i'm always as warm, friendly and funny as i can be, i love human touch,so i always at least shake hands, or grasp it initially - and when talking about treatment options i'm always like "this is x,y,z. These are the risks associated with x,y,z. Current literature states etc.. etc.., BUT it's can sometimes be hard to predict results - so lets take it easy to start off with and when we see improvement we can go a little bit more assertively with it, any questions? anything i might have blabbered on about that you didn't understand smile.gif??" Nothing makes me happier than to be a wonderful human being to my patients.

Geez, what the hell is happening to bed side manner?????????

they need a whole seperate subject on it! Some of my colleagues are arrogant bastards. annoys the crap out of me - cuz their patients almost die when they meet me and end up transferring over to me and then end up becoming my patients!

Ok, sorry, i realise most of what i said is not relevant to ...anything smile.gif

I'm venting again. lol.

-Miss N wub.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×